What happens to you….just happened to me

Last week, after hours, I called the office of the Nurse Practitioner I have used as my doctor for 5 years. I left my message–that I have had rising blood pressure and was curious what she would recommend. (And yes, I like her.)

I mentioned that I was slightly lowering my Armour, just in case the iodine I had been giving myself for a year was now causing my Armour amount to be too much (and contributing to my BP). I also mentioned that I had found many articles on the net about the benefit of taking CoQ10 for rising blood pressure…plus the fact that low levels of potassium and magnesium may place a role in at least 50% of those with rising blood pressure. I also asked if I could be sent lab papers so I can test my potassium and magnesium levels. I was curious.

Last Monday, the office called. It was the nurse under the physician that my NP works under, and whom I was FAR less impressed by. She explained that I would now be under his care, since blood pressure doesn’t fall under her specialty–female hormones. (first inner alarm).

Next, she says that the doc feels there is “no strong research” that CoQ10 will help me. (second inner alarm) I replied that there’s “no strong research” that Armour turns the lives around of thyroid patients, yet it does. Cough.

Finally, she stated that she doubts he will feel “comfortable” with letting me test my potassium and magnesium (final alarm). Excuse me…HE would not feel comfortable for me to know what my levels were? HE would not feel comfortable?? WHO’S BODY ARE WE TALKING ABOUT HERE?!?

And today…I received the lab papers I was to use…and all he checked were electrolytes….and TSH. Thud. Granted, there is a relationship between electrolytes and blood pressure…but I was appalled that he gave no respect to my request to know my potassium and magnesium levels….and wanted to test the WORST and most unreliable “thyroid” test there is.

I have tossed those lab papers…and I am making an appointment with a new doctor…one I have heard about from another patient….and who has a reputation of listening, not simply dictating.

p.s. I’m back on my regular amount of Armour. And..my blood pressure has fallen to a respectable level: 125/74 tonite…and 105/69 the other night. What did it? Probably the release of stress from letting go of some responsibilities. I’m also making sure I take a full spectrum of minerals, CoQ10, and I’m back to walking aerobically at least 4 times a week. And finally, I’ve been using a tablespoon of apple cider vinegar (acv) daily with 1/4 tsp baking soda for over two weeks. The acv has done wonders for my husband’s FORMERLY poor digestive issues….and there’s evidence it helps control blood pressure in two weeks!! (Remember: these blog posts are ONLY for comments. Want to talk to others? See the TALK TO OTHERS link on any STTM page.)

4 Responses to “What happens to you….just happened to me”

  1. Bonnie

    Why, oh why won’t doctors get that it’s not THEIR body, it belongs to us?? **sigh**

    Glad to hear that you are feeling better though. 🙂

    Reply
  2. Marion

    Hi, I can relate to everything you have been thru. I was on thyroid pills for over 30 years, the synthetic kind. I got sensitive to Levo and I ask for Armour because of a friend that was on it. I got immediately warm, something I hadn’t been for years. This was in 2002. I got getter on Armour. But I never had the dosage changed until 2006 when I had had bad case of flu and could not keep anything down, not even meds. I went to doc cause I wasn’t getting better. He tested my thyroid as I had told him it had been a week since I could keep anything down. Consequently, he uppsed my meds anyway, that is when everything fell apart for me. I got weak, fatigued, tired all the time, had to take naps, had bad aches and pains back that I had lost when started Armour. I didn’t talk much. The doc told me I was fine. I found your website and started understanding where I was. Told the doc, said no that is not it. The labs show you are fine, it has to be something else. Went to 2 specialilsts, said same thing to me. I found an MD that gave Armour, but he also did saliva tests. Found adrenals very low, even tho the endos said adrenals were fine by their tests.

    Well new doc put me on suppllements which really did help me for the most part, lost dizziness when standing up; but any stress that came along I would go backwards and had to fight back. Showed him your papers on HC but he chose not to believe them. I am now going next week to a Nurse Practitioner that I hope will be different. My daughter goes to her and she says she listens to the patient and works with them. I am retired and not alot of money to spend extra than what I have to put out on medicare and supplement & prescrilption drug plan. I am hoping she will let me start HC…..your website was a Godsend to me, you even commented that he sent me to you…….sorry your forums are closed now but will try what you suggest

    Reply
  3. Valerie Phelps

    I was under the GP in England for many years with thyroid problems and on the same medication for 10 years. I moved to Spain and after a year was very ill and rushed into hospital where I was found to be suffering from very high blood pressure that became life threatening and was in intensive care for almost three weeks.I had many tests and was even flown by air ambulance to another Island for treatment where I was found to have an enlarged heart and told that I had been very lucky to have pulled through. All my medications were changed and whilst this was taking place it was found that some of the medications I had been on for a long time were in fact poisoning my system which was also making it hard for me to lose the weight I had been putting on and also had affected my moods drastically. It didn’t help either that some foods were reacting with medications and this had to be sorted out as well. I know that taking daily medication can be a bore and many of us are tempted when feeling better to stop them for a while but I strongly advise against this and if you are thinking of reducing them consult the doctor first. Don’t however let them pass this off as being their field of work and we don’t know what we are talking about as we know our body better than anyone.Taking charge is all part of the healing pricess and it is so important that we ourselves begin to feel better about things because we recognise the changes for ourselves. If things feel good they probably are but if you are feeling under the weather then say so and make sure something is done about it no matter how much you feel that you are being a pest. Believe me I learnt the hard way and for the rest of my life I will have to be extra careful and it is because of my family that I am doing it, be brave and take a stand against those who think they know best and work with them instead of against them and the results will be worth it.

    Reply
  4. Mary Allen

    Your information was very helpful. I have struggled for the past month – with weakness and fatigue to be point I could hardly walk. Went to an MD – found my heart was beating too fast – A-fib. Wanted to put me on Beta Blocker and Coumidin. I asked my ND about it – he said we can do it without the drugs – I got off my thyroid meds. The MD later that day calling to say the lab results show it is very possible my thyroid meds are causing the heart condition. So I got off all meds for thyroid – took nothing for almost 2 weeks. Now I find that my BP went to 201/135. I have never had that issue. Nd said to go back to the MD. Back to MD – he does all the same test – happy to see the heart is normal now. Now I must take the BP meds for a while. Still off thyroid meds. My ND will help me to come off the BP meds after my BP normalizes. I am so thankful for a NP doctor to talk to and listens to me. I am now back to walking and my energy is better. I’ll be curious to see what thyroid med I can take. I was on NP thyroid plus T3 because my body was not converting T4 to T3. Thanks again.

    Reply

Leave a Reply